What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 14, 12:13 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 12:13 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Albany NY
113 PM EDT Tue Aug 14 2018
.SYNOPSIS...
An upper level low pressure system will slowly move eastward
across the region today into tonight, bringing occasional
showers and scattered thunderstorms. Thunderstorms will be
capable of producing locally heavy rainfall with flash flooding
possible. A cold front will cross the region late Wednesday
bringing another chance of showers and thunderstorms.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 100 PM, low pressure axis starting to shift south and
eastward. Latest radar showing strongest returns across the
northwestern Adirondacks, Catskills and the Berkshires. Across
the Greater Capital Region and the Lake George Saratoga region
radar is quiet right now as we are in the dry slot. As the
system continues to move eastward, the radar should fill in.
Have updated temps, skies and dewpts based on latest
observational data.
Flash Flood Watch remains in effect for Northern Fulton county,
the Saratoga and Glens Falls region, Capital District, mid
Hudson Valley and Taconics, Mohawk Valley, Schoharie Valley and
eastern Catskills through this evening.
A cut-off low centered over central PA will continue to slowly
track eastward today, with the core moving into south-central NY
by late in the day. Large scale ascent will increase in our
area, as we will be in the left exit region of an upper level
jet streak east of the upper low core. The synoptic scale
forcing combined with continued anomalous deep moisture (PWAT
anomalies around +1 STDEV) and tall/skinny CAPE of 1000-1500
J/Kg, will result in locally heavy rainfall within the taller
convective plumes. Wind field will be fairly unidirectional and
relatively light, so convective cells will be slow-moving. We
have expanded the Flash Flood Watch to include much of eastern
NY except for the Adirondacks. Soil moisture/antecedent
conditions continue to run wet in the watch area, but much drier
in the Adirondacks. The potential for convection with heavy
rain will spread eastward through the afternoon. For western New
England, the main question is if there will be enough
instability to sustain taller convective plumes by later this
afternoon into the evening. So we will hold off on any watches
there for now, but monitor trends closely through the day.
As instability wanes later this evening, intensity/coverage of
convection should decrease. Also, models indicating the upper
low will open up and become more progressive overnight. So will
end the flash flood watch by midnight. Widely scattered showers
will still be possible after midnight as the upper trough moves
across New England, mainly for areas north and east of Albany.
Short wave ridging will start to move in early Wednesday
morning, with drying conditions expected by sunrise. It still be
warm and muggy, with no discernible change in air mass.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Wednesday should start out dry with short wave ridging over the
area. However, during the afternoon/early evening models are
indicating a disturbance aloft and a surface trough moving
through northern NY. Residual low-level moisture and surface
heating will result in SBCAPE of around 1000-2000 J/Kg with 0-6
km increasing to around 25-30 kt. The magnitude of instability
and shear could result in a few strong to severe storms across
the Adirondacks. Coverage should only be widely scattered
though, and isolated farther south and east. With more sunshine
and better mixing than recent days, it will be become very warm
with high temps well into the 80s for most valley locations.
Convection will diminish Wednesday evening with loss of daytime
heating and the trough moving east of the region. We will
continue to experience warm/muggy night with lows again expected
to be mainly in the 60s. It will continue to be very warm and
humid on Thursday, with short wave ridging through at least the
first half of the day. A disturbance embedded within another
upper level trough approaching from the Great Lakes may trigger
some widely scattered showers and thunderstorms late in the day.
Will mention slight to low chance pops for now, with the higher
probabilities west of the Hudson River valley.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The weather turns unsettled once again as a trough and low
pressure approach and move across the region. Friday will have
large scale ascent with height falls across the region as a
couple of short waves move through the trough. Have pops
increasing from west to east Thursday night with likely for
most of the forecast area Friday. The trough is expected linger
into the weekend however guidance is not in agreement for how
long this should occur. Have maintained chance pops across the
area for Saturday with slight chance for Sunday. By Monday
there is some agreement some ridging should build into the
region as its induced ahead of a digging trough with indications
along closed off upper level low should develop to our west
early next week. There is much uncertainty as to where this will
occur but does indicate more unsettled wet weather.
Above normal temperatures still expected for Friday despite
clouds and rain as we start out mild and have a southerly flow.
Seasonable readings expected over the weekend with more above
normal as we head into next week.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Upper level low will gradually move eastward across the region
this afternoon. Ceilings and vsibilities will be VFR this
afternoon. As convection is on the increase this afternoon,
showers and thunderstorms will be possible with heavy downpours
into the early evening hours. MVFR to IFR are expected with any
storms. An improvement to VFR should occur in the evening
however overnight where cloud cover decrease fog and/or stratus
are expected especially where it rains today.
Winds will be light and variable this afternoon and evening. By
Wednesday afternoon, winds will be out of the west around
10kts.
Outlook...
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: Low Operational Impact. Slight Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
An upper level low pressure system will slowly move eastward
across the region today into tonight, bringing occasional
showers and scattered thunderstorms. Thunderstorms will be
capable of producing locally heavy rainfall with flash flooding
possible. A cold front will cross the region late Wednesday
bringing another chance of showers and thunderstorms.
&&
.HYDROLOGY...
An upper level low pressure system will bring occasional
showers and scattered thunderstorms through this evening. Deep
moisture will accompany the low as it pushes east. Some storms
will be slow-moving and produce locally heavy rainfall. As a
result, the Flash Flood Watch has been expanded to include much
of eastern New York except for the Adirondacks, where antecedent
conditions have been much drier. For the rest of the area, it
has been wet over the past several weeks, with soil moisture
already running anomalously high.
Main stem river flooding is not likely across most of the area,
however the Schoharie basin is running high so additional
rainfall could result in renewed flooding along the Schoharie
Creek at Gilboa Bridge, or new flooding at Prattsville.
Some areas will receive 1 to 2 inches of rain with locally
higher amounts, especially in the Flash Flood Watch area. This
rainfall could occur in three hours or less, thus resulting in a
Flash Flood threat. Conditions are expected to improve
overnight, with showers and storms tapering off.
Widely scattered showers and thunderstorms will be possible
associated with a cold front passage Wednesday afternoon into
Wednesday evening. Then, more unsettled weather is expected
towards the end of the week as another low pressure system
affect the region. Showers and thunderstorms with locally heavy
rainfall will be possible again.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flash Flood Watch until midnight EDT tonight for NYZ038>041-
047>054-058>061-063>066-082>084.
MA...None.
VT...None.
&&
SYNOPSIS...JPV
NEAR TERM...VTK
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...VTK
FIRE WEATHER...11/JPV
HYDROLOGY...11/JPVHazardous weather outlook, Aug 14, 3:57 AM EST, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
457 AM EDT Tue Aug 14 2018
NYZ038>041-047>054-058>061-063>066-082>084-151100-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-
457 AM EDT Tue Aug 14 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for the Mohawk and Schoharie
Valleys, Capital District, Saratoga and Glens Falls region, northern
Fulton county, eastern Catskills, mid Hudson Valley and Taconics of
eastern New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated to widely scattered non-severe thunderstorms are possible
Wednesday afternoon and evening.
Also, there is a chance of thunderstorms late Thursday through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotters should send any reports of heavy rainfall or flash flooding
to the National Weather Service.
NYZ032-033-042-043-151100-
Northern Herkimer-Hamilton-Northern Warren-Northern Washington-
457 AM EDT Tue Aug 14 2018
This Hazardous Weather Outlook is for the western and southern
Adirondacks and Lake George region of eastern New York.
.DAY ONE...Today and Tonight.
Occasional showers with scattered thunderstorms will continue
through this evening. Locally heavy rainfall will be possible with
minor flooding of poor drainage locations and low lying areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Widely scattered thunderstorms are possible Wednesday afternoon and
evening. Some of the storms may produce strong gusty winds.
Also, there is a chance of thunderstorms late Thursday through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ001-013-MAZ001-025-VTZ013>015-151100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Bennington-Western Windham-Eastern Windham-
457 AM EDT Tue Aug 14 2018
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and southern Vermont.
.DAY ONE...Today and Tonight.
Occasional showers with scattered thunderstorms will continue through
this evening. Locally heavy rainfall is likely, with the potential
for some flash flooding. If conditions become more certain, a Flash
Flood Watch would be issued.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated to widely scattered non-severe thunderstorms are possible
Wednesday afternoon and evening.
Also, there is a chance of thunderstorms late Thursday through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotters should send any reports of heavy rainfall or flash flooding
to the National Weather Service.
In the hours before
Special weather statement, Aug 14, 12:49 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Albany NY
149 PM EDT TUE AUG 14 2018
NYZ033-038>040-082-141830-
Southern Fulton-Hamilton-Southern Herkimer-Northern
Fulton-Montgomery-
149 PM EDT TUE AUG 14 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON...WESTERN
FULTON...SOUTHEASTERN HERKIMER AND NORTHWESTERN MONTGOMERY
COUNTIES...
At 149 PM EDT, a strong thunderstorm was located near St. Johnsville,
or 10 miles east of Little Falls, moving north at 20 mph.
Pea size hail is possible with this storm.
This storm will be near...
Stratford around 210 PM EDT.
Other locations impacted by this storm include Oregon, Ingham Mills,
Crum Creek, Clockmill Corners, Kringsbush, Lotville, Rasbach Corner,
Doxtater Corner, Knappville and Shaker Place.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4300 7454 4300 7478 4338 7484 4338 7447
TIME...MOT...LOC 1749Z 180DEG 17KT 4308 7466
CS
Special weather statement, Aug 14, 12:55 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Albany NY
155 PM EDT TUE AUG 14 2018
NYZ033-039-040-082-141845-
Southern Fulton-Hamilton-Northern Fulton-Montgomery-
155 PM EDT TUE AUG 14 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HAMILTON...CENTRAL
FULTON AND CENTRAL MONTGOMERY COUNTIES...
At 155 PM EDT, a strong thunderstorm was located near Ephratah, or
near Johnstown, moving north at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Caroga Lake and Caroga Lake Public Campground around 210 PM EDT.
Other locations impacted by this storm include North Bush,
Wheelerville, Bleecker Center, Garoga, Cork, Newkirk, Kecks Center,
Sammonsville, Rockwood and Bowlers Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4295 7441 4297 7455 4338 7447 4341 7432
TIME...MOT...LOC 1755Z 175DEG 22KT 4304 7447
CS
Special weather statement, Aug 14, 1:37 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Albany NY
237 PM EDT TUE AUG 14 2018
NYZ033-039-041-042-082-141915-
Southern Fulton-Hamilton-Northern Fulton-Northern Warren-Northern
Saratoga-
237 PM EDT TUE AUG 14 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...WEST
CENTRAL WARREN AND EASTERN FULTON COUNTIES...
At 237 PM EDT, a strong thunderstorm was located over Mayfield, or
near Gloversville, moving north at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Cranberry Creek around 245 PM EDT.
Northville and Northampton Beach Public Campground around 255 PM
EDT.
Wells and Sacandaga Campground around 315 PM EDT.
Other locations impacted by this storm include Meco, Fairchilds
Corners, Gilmantown, Girards Sugarbush, Munsonville, Sweets Crossing,
Pinnacle, Blackbridge, Whitehouse and Maple Grove.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4301 7417 4303 7439 4349 7446 4348 7409
TIME...MOT...LOC 1837Z 181DEG 24KT 4309 7430
CS
Special weather statement, Aug 14, 1:44 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Albany NY
244 PM EDT TUE AUG 14 2018
NYZ060-061-064>066-141930-
Eastern Dutchess-Eastern Columbia-Western Columbia-Western
Dutchess-Eastern Ulster-
244 PM EDT TUE AUG 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUTCHESS AND SOUTHERN
COLUMBIA COUNTIES...
At 243 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Catskill to near Rhinebeck to
Poughkeepsie to near Beacon. Movement was northeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
These storms will be near...
Red Hook around 250 PM EDT.
Hudson, Claverack and Claverack-Red Mills around 255 PM EDT.
Philmont around 300 PM EDT.
Clermont around 305 PM EDT.
Livingston, Ancram and Stanfordville around 315 PM EDT.
Amenia and Copake around 325 PM EDT.
Pine Plains, Millbrook and Dover Plains around 330 PM EDT.
Other locations impacted by these storms include Salt Point,
Ancramdale, Kerleys Corners, Beekman, Lithgow, Burden, Hoxie Corner,
Linden Acres, Smithfield and North Hillsdale.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4145 7400 4152 7400 4158 7395 4159 7395
4158 7402 4185 7390 4218 7387 4220 7385
4222 7385 4231 7357 4227 7347 4203 7352
4170 7357 4150 7381 4149 7394 4144 7398
TIME...MOT...LOC 1843Z 217DEG 26KT 4219 7383 4191 7385 4167 7390 4149
7393
CSSpecial weather statement, Aug 14, 2:02 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Albany NY
302 PM EDT TUE AUG 14 2018
NYZ040-048>050-141945-
Eastern Schenectady-Western Schenectady-Montgomery-Southern Saratoga-
302 PM EDT TUE AUG 14 2018
...A STRONG THUNDERSTORM WILL AFFECT SCHENECTADY...SOUTHWESTERN
SARATOGA AND SOUTHEASTERN MONTGOMERY COUNTIES...
At 300 PM EDT, a strong thunderstorm was located over Duanesburg, or
10 miles south of Amsterdam, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Rotterdam Junction and Pattersonville-Rotterdam Junction around
330 PM EDT.
East Glenville around 335 PM EDT.
Scotia and Glenville around 340 PM EDT.
Galway, Burnt Hills and Alplaus around 345 PM EDT.
Other locations impacted by this storm include Parkis Mills,
Glenridge, Hoffmans, Harding Crossing, Garrison Manor, Aqueduct,
Woodruff Heights, Elnora, Schonowe and Hutchinson Crossing.
This Includes The Following Highways...
Interstate 90 near exit 26.
Interstate 890 between exits 1a and 2A.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4298 7412 4298 7410 4301 7410 4307 7403
4288 7378 4274 7420 4278 7425 4279 7425
4279 7427 4282 7430
TIME...MOT...LOC 1900Z 225DEG 14KT 4279 7417
CS